Jump to content

LAGirl: No end in sight


LAGirl

Recommended Posts

I've been taking 300 mg of effexor XR for approximately 18 years. Eventually doctors started telling me it was very difficult to get off of but never the doctors prescribing an increase.

I've been titrating down for weeks with withdrawal symptoms (brain zaps, headaches, stomach problems, etc). However I could function. I've been going 37.5 mg per week and when I got to 75 mg everythng changed. It's been almost 2 weeks and I can barely function. I feel like I have the flu, horrible stomach pain and diarrhea, exhaustion where my body feels like lead and my brain is a foggy mess. I can barely work. About a week ago I called my doctor to cry uncle and he gave be prozac. I've read it should help ASAP but it hasn't. I need to do my job and live my life. I scared to keep going but I need to.

Edited by scallywag
tags
Link to post
  • Moderator Emeritus

Hi LAGirl and welcome to SA,

 

As you have found out, fast tapering causes withdrawal symptoms.  The way to fix those is to up-dose a little bit (of effexor), not add in a new drug.  Usually this brings people relief.  Since it's been two weeks, you could try going to half way between 75mg and 112.5  - so 93.75mg effexor.

 

How long have you been having prozac, and at what dose? 

 

Effexor is a strong drug (I am tapering this myself), so it's important to go gently.  If you do choose to up-dose, you would then wait at least a month to give yourself time to stabilise.  Then you could taper according to our recommendation of no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.

 

Tips for Tapering Effexor

 

Many of our members have found that Fish oil and Magnesium are useful during withdrawal.  Also:  Non-Drug Techniques to cope with emotional symptoms.

 

Please put your withdrawal history in your signature – all drugs/dates/dosages etc - so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

The troublesome thing with SNRIs is that you can't just flush their effects out of your system.  They change the way your brain works, and that takes much longer to heal.  Quickly reducing the drug puts your brain and Central Nervous System into shock.  It's like yanking a trellis out of a garden instead of gently untangling the plants and slowly removing the wood – it’s too much trauma for the plants/your brain.  (For the source of that simile, plus further discussion, see http://survivinganti...el-your-brain/)

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions.  I know it's scary, but with a little time and reading, you'll have a plan and things will start to improve.

 

Welcome to SA,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy